Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 16, 2021Montgomery County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2021, 9:01 PM EDT for Montgomery County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 9:01 PM EDT (01:01 UTC)
Expired
Jul 16, 2021, 9:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Wind
40

County Montgomery County, GA

The radar

The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

947 
WWUS82 KFFC 170101
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Fri Jul 16 2021
 
GAZ098-111-112-170130-
Wheeler GA-Treutlen GA-Montgomery GA-
901 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN TREUTLEN AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 930
PM EDT...

At 901 PM EDT...a strong thunderstorm was centered just west of 
Tarrytown, or 5 miles south of Soperton...moving slowly northeast at 
5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Tarrytown, Lothair, Landsburg, Barnhill, Zaidee and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3219 8264 3223 8272 3237 8266 3238 8253
      3231 8247
TIME...MOT...LOC 0101Z 206DEG 5KT 3228 8261 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 7:31 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 16, 7:31 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
731 PM EDT Fri Jul 16 2021

.PREV DISCUSSION... /Issued 331 PM EDT Fri Jul 16 2021/

SHORT TERM /Tonight through Saturday Night/...

The upper ridge over the western Atlantic and the southeast states
persists through the night. Afternoon/evening thunderstorms should
diminish after 00z. The solid mid level cloud deck over a portion of
north GA this morning has just dissipated...and we may see more
convection develop in that area. Otherwise the typical summer
pattern prevails. The upper ridge begins to break down overnight
as An upper trough deepens into the southeast states over the
weekend. This should push a frontal boundary into the mid MS Valley
by early Saturday. With better dynamics and moisture expected ahead
of this feature...have left the highest pops across the northern
third of the forecast area Saturday and Saturday night.

41

LONG TERM /Sunday through Friday/...

Sunday will mark the beginning of the end to the diurnally driven
pattern that we've been stuck in for the past few weeks. At least
temporarily. A cold front out of the north will sink south on Sunday
and stall out across central Georgia. After the initial precip along
the front, the boundary will act as a lifting source for precip
through early next week before finally moving off on Tuesday. Warm
humid air will continue to be channeled up into the front across
south central GA while chances for rain across northern GA decrease
after the front passes through. The tricky part of the forecast will
be determine how far south the front pushes with up to an inch and a
half of rain expected in it's sphere of influence.

Come Wednesday, a majority of north and central GA will be locked
into a NW flow pattern with dry air helping to prevent the normal
afternoon thunderstorms that we see this time of year. Temperatures
will decrease down to the mid to upper 80s next week. Once more dry
air settles in on Tuesday, the RH should drop as well. As a result,
long days and pleasant nights are in the forecast.

Vaughn

&&

.AVIATION...
00Z Update...
Evening convection should continue to diminish. VFR conditions
expected through the period. SCT-BKN 035-040 during the day
tomorrow with scattered diurnal convection.

//ATL Confidence...00Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  86 /  30  50  30  60
Atlanta         72  89  71  82 /  30  50  40  70
Blairsville     66  82  65  78 /  40  70  60  80
Cartersville    70  88  70  83 /  30  60  50  70
Columbus        72  93  73  90 /  40  30  20  50
Gainesville     71  86  70  82 /  30  60  40  70
Macon           72  92  72  91 /  30  30  20  50
Rome            71  89  71  83 /  30  60  60  70
Peachtree City  71  90  71  84 /  40  40  30  60
Vidalia         73  92  73  91 /  30  40  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Vaughn
AVIATION...NListemaa
Hazardous weather outlook, Jul 16, 12:10 PM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1210 PM EDT Fri Jul 16 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1210 PM EDT Fri Jul 16 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms capable of producing locally heavy
rainfall, gusty winds, and frequent lightning are possible this
afternoon and evening across north and central Georgia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms capable of producing locally
heavy rainfall are possible across north and central Georgia
through Wednesday, mainly in the afternoon and evening. A few
storms could become strong with gusty winds and frequent
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 16, 7:16 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
716 PM EDT Fri Jul 16 2021

GAZ098-162345-
Treutlen GA-
716 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN COUNTY UNTIL 745 PM
EDT...

At 715 PM EDT...a strong thunderstorm was centered near I-16 north
of Soperton. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Zaidee and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3235 8247 3233 8253 3234 8263 3242 8262
      3250 8256 3250 8250 3249 8247 3248 8247
      3247 8243 3246 8242 3245 8239
TIME...MOT...LOC 2315Z 228DEG 4KT 3243 8255

WIND...40MPH
Special weather statement, Jul 16, 7:28 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 PM EDT Fri Jul 16 2021

GAZ086-170000-
Emanuel GA-
728 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
800 PM EDT...

At 728 PM EDT...a strong thunderstorm was near Twin City, or 12
miles east of Swainsboro. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Twin City, Garfield and George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8203 3256 8208 3252 8215 3249 8217
      3249 8221 3275 8213 3274 8211 3266 8208
      3260 8200
TIME...MOT...LOC 2328Z 189DEG 3KT 3258 8213

WIND...40MPH
Special weather statement, Jul 16, 7:36 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Fri Jul 16 2021

GAZ022-023-170000-
Hall GA-Forsyth GA-
736 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL AND
NORTHEASTERN FORSYTH COUNTIES UNTIL 800 PM EDT...

At 735 PM EDT...a strong thunderstorm was centered near Oakwood on
the east side of Lake Lanier, or 5 miles southwest of Gainesville.
This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include Lake Lanier,
Gainesville, Flowery Branch, Oakwood, Aqualand Park, Chestatee and
Oscarville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3418 8388 3419 8400 3433 8400 3433 8382
TIME...MOT...LOC 2335Z 189DEG 3KT 3425 8392

WIND...40MPH
Special weather statement, Jul 16, 7:56 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT Fri Jul 16 2021

GAZ098-170030-
Treutlen GA-
756 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN COUNTY UNTIL 830 PM
EDT...

At 756 PM EDT...a strong thunderstorm was near Soperton...moving
northeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Blackville, Barnhill, Lothair, Zaidee and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3233 8254 3231 8269 3235 8271 3250 8261
      3251 8257 3250 8253 3250 8250 3249 8247
      3247 8245
TIME...MOT...LOC 2356Z 206DEG 6KT 3241 8258

WIND...40MPH
Special weather statement, Jul 16, 8:25 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT Fri Jul 16 2021

GAZ015-016-023-170100-
Hall GA-White GA-Lumpkin GA-
825 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...SOUTHERN WHITE
AND SOUTHERN LUMPKIN COUNTIES UNTIL 900 PM EDT...

At 825 PM EDT...a strong thunderstorm was centered near Murrayville,
or 9 miles southeast of Dahlonega. Other developing strong storms
were located over northern Hall county. The storms were moving
slowly northeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include Lake Lanier,
Gainesville, Dahlonega, Dawsonville, Clermont, Murrayville, Auraria,
Garland and Mossy Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3453 8363 3451 8366 3449 8366 3437 8375
      3433 8385 3438 8395 3442 8399 3446 8411
      3447 8410 3448 8412 3456 8410 3455 8394
      3457 8376
TIME...MOT...LOC 0025Z 206DEG 5KT 3445 8385

WIND...40MPH
Special weather statement, Jul 16, 9:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
901 PM EDT Fri Jul 16 2021

GAZ098-111-112-170130-
Wheeler GA-Treutlen GA-Montgomery GA-
901 PM EDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER...
SOUTHWESTERN TREUTLEN AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 930
PM EDT...

At 901 PM EDT...a strong thunderstorm was centered just west of
Tarrytown, or 5 miles south of Soperton...moving slowly northeast at
5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Soperton, Tarrytown, Lothair, Landsburg, Barnhill, Zaidee and Kibbee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3219 8264 3223 8272 3237 8266 3238 8253
      3231 8247
TIME...MOT...LOC 0101Z 206DEG 5KT 3228 8261

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:25 PM EDTSpecial Weather StatementFFCHall35 min
Jul 16, 9:57 PM EDTSpecial Weather StatementFFCLumpkin33 min
Jul 17, 3:58 PM EDTSpecial Weather StatementFFCLamar32 min
Jul 17, 5:51 PM EDTSpecial Weather StatementFFCMuscogee24 min
Jul 17, 6:18 PM EDTSpecial Weather StatementFFCHarris27 min
Jul 17, 6:59 PM EDTSpecial Weather StatementFFCMeriwether31 min
Jul 17, 7:26 PM EDTSpecial Weather StatementFFCMeriwether34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.